PDA

View Full Version : Amikacin Recalled



semnle34
05-17-2017, 12:07 PM
Did anyone receive the tainted vials of recalled Amikacin from Tevo Pharmaceuticals this past year? I was one of the lucky ones who received every lot recalled and suffered complications from it. I was curious if anyone else did and if so what type of complications have you had.
Second question: anyone using long term amikacin IV have issues with hearing loss??

Lizlas99
05-17-2017, 03:17 PM
Did anyone receive the tainted vials of recalled Amikacin from Tevo Pharmaceuticals this past year? I was one of the lucky ones who received every lot recalled and suffered complications from it. I was curious if anyone else did and if so what type of complications have you had.
Second question: anyone using long term amikacin IV have issues with hearing loss??

I'm in Canada and have amikacin here for inhalation . But was not on recall . And yes from repeated IV use of amikacin cousin tobramycin I have sustained severe high frequency hearing loss . It took many years to happen . It didn't happen for a long time . I can't hear high frequency beeps etc and some loss in words . I have hearing aids , but don't wear them much . What happened to you as a result of this tainted amikacin ! I'm sorry to hear this ! Very upsetting.

beautifulsoul
05-30-2017, 08:42 PM
Second question: anyone using long term amikacin IV have issues with hearing loss??

Yes, I used this long term which caused complete deafness from it when I was 12 years old. I now have Cochlear Implants.

semnle34
08-22-2017, 09:05 AM
Yes, I used this long term which caused complete deafness from it when I was 12 years old. I now have Cochlear Implants.

I had a horrible reaction to my skin and port. I got a massive blot clot in my jugular below the port and above it. My skin around the port literally was peeling off layer by layer. It looked absolutely disgusting. It was so itchy and irritated my skin was on fire. After we discontinued the meds I continued to have itching around my port site. My new CF doctor in Knoxville wanted the port out so I had it removed and replaced back in March. As for my hearing, I too have experienced hearing loss. I was told I was a candidate for hearing aids. I just cannot affords $4k right now to get them. I knew it was a possibility from long term use of the medication but never imagined it would actually happen to me. Very frustrating since no one is held accountable for the tainted medication. The manufacture denies it was their fault despite recalling it and the pharmacy wont take responsibility for failing to notify me of the recalled vials because it was just a "precautionary recall". These corporations get away with whatever they want because they have the money to fight.